In April 2004 I had Gastric Bypass surgery. Surgery was a cut down the middle with staples. All follow-ups checked out fine with minor complications. In February 2006 I was diagnosed with CTS, both hands. After having 4 surgeries in one hand and 3 in the other, in order to go back to work, which I needed to support my family, I needed pain management. I was prescribed oxycodone 10 mg & oxycontin 70 mg per day for the last 3 years. In September 2008 I was experiencing severe abdominal pain. After the ER released from reading a test, they called me back a day later to let me know the tech read the test wrong. I had a hiatal hernia which needed repair with a screen. During my hospital stay in September I was given the regular prescribed meds oxycodone 10 mg & oxycontin 70 mg per day. I was also given vicodin and dilaudid for pain management for the three days I was hospitalized. In late January 2009 I explained to the doctor I was having trouble sleeping at night. This has been the same doctor who has been prescribing the oxycodone 10 mg & oxycontin 70 mg per day for years, he asked me to take a urine test. I took the test, went to the follow-up appointment and was told there should have been the 2 narcotics he had been prescribing in the test. He told me there were 4 narcotics. The other two were the vicodin and the dilaudid. I never had a prescription written for vicodin or dilaudid after the hernia repair in September 2008. I have been taken what was prescribed.
Is it possible that with having the gastric bypass surgery so many years ago, my body is still holding onto the other narcotics? Is it possible I may have another condition with my liver, pancreas, or kidneys which would retain this and show in the urine test?
The doctor stated he was very disturbed with the test results and this could cause me to be released from his practice. I have been going here for years and trusted his advice and have discussed with him alternatives to pain management from August-November 2008, with no change in type of med, just change in dosage.
I feel very depressed about this and I'm having a hard time understanding the test results. I'm more concerned when I mentioned to the doctor’s office could there be any other tests to be run to be sure there is not a serious condition? I was told by the nurse, the doctor does not feel it is necessary.
Please help. Sorry for the lengthy post. First time poster on a forum.
I will say one thing, you sure have been filled up with pain pills...These are strong medications...All very addicting...He may be questioning if you have been getting some of these from places that sell them on the Internet....
Unfortunately, I am not able to answer you on any of these questions...My only suggestion would be to get off of all the drugs...You just don't need them...